Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

168 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes low potassium and magnesium levels while on Keppra, Mirtazapine and Metoprolol?

Why do I keep ending e.r with low potassium and magnesium,when I go in with i we think are the signs of a heart issues? I have chf and epilepsy plus very severe anxiety since I lost all my memories in 9-2014. I am not sure exactly what I am try to ask because I I had learn everything again. I am on troknendi Xr 200 one a day, generic prontix 40mgs twice a day, keppra 500 twice a day, Mirtazapine 15mg one a day, norco 325mgs 3 a day ,flector patches every twelve hours, atorvastinn 10mg one a day, metoprolol tartrate 25mgs 1/4 to 1/2 twice a day as needed, 81 msg aspirin one a day, generic skelaxin 3 times a day, for severe muscle spasms, alprazolam1 mg 3 times for severe anxiety. Albuterol tabs 4 mags 3 times a day, Adair discus 2 times aday . As you can see I have quite things wrong me. To me the biggest one is my low potassium, magnesium and high blood pressure. I have bulging discs, arthritis, mild scoliosis, spinal stenosis ,asthma, I had a heart in 3-3-2015. Fibromyalgia, tendinitis, migraines, nerve pain . I just want to if any of this medicines could be lowering my potassium and magnesium and making me feel much worse than I should. I feel very stupid going to e r and finding out it is only my potassium and magnesium, please me if can. I sure would appreciate it. At 830 I had taken my pressure and it was 148/105 my pulse was 63. Sincerely bummi47
Fri, 7 Sep 2018
Report Abuse
General & Family Physician 's  Response
Hi,

Low potassium and magnesium can certainly make you feel not good, so I can understand why you would want to get checked out at the ER. While there are many causes for low potassium and magnesium, one medication that I see that might not be helping is the Protonix (I'm assuming you meant to put Protonix?). This medication can cause low magnesium, and once you have low magnesium, you can easily get low potassium as well. I would ask your doctor if he/she agrees and whether you can stop it or switch to something else.

As for your blood pressure, it is higher than it should be, but not so high that it is an emergency. I would check with your doctor and maybe another blood pressure medicine could be added. The metoprolol you take is for blood pressure too, and maybe the dose could be increased, but that medication also lowers your heart rate, and yours is already a little low, so your doctor might not want to increase it.

Hope I have answered your query. Let me know if I can assist you further.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I went to the emergency two weeks ago they did blood work everything came back ok, but my potassium and my magnesium was low, they gave me intravenous potassium and magnesium but i still feel jittery and nausea but no retching, I m a 30 year SURGICAL TECH SO I THINK I HAVE EVERYTHING Thank you for trying i will visit my dr,sorry to bother you I m unable to pay at this time

doctor1 MD

what is the body s reaction to a combination of low potassium and low magnesium readings? I am 6 weeks past surgery, and was doing well until about two weeks ago. I am now experiencing low energy, occasional dizziness, a lack of strength, none of which was the case until the aforesaid two weeks. My surgical procedure was a wedge resection of the base of the left lung.

doctor1 MD

I am on the drug for a little ove year,anastrozole. My potassum level has bottom out, my family Dr says according to my blood tes my body seems to be reacting to the potassum tablets. I have a body that reacts to a lot of drugs. Is their somethink else I can take that might not bother me so much. I get blood test every 4 months and this has never happen before.